Why do I have an acidic vaginal discharge?
Q: I am 31 years old single female. This problem started 4 years ago after intercourse. My boyfriend gets itching on his genitals. The doctor gave him a tube to be applied locally and said nothing to worry. Doctor also advised me to use some vaginal tablets because I have a highly acidic discharge from my vagina, which causes my boyfriend to suffer from itching. I maintain a good hygiene and have never suffered from any infections. I don't know why it has happened. I have forgotten the name of the tablets and feel shy to ask him again. What could be the cause for this? What is the suitable medicine that will rectify the problem? Is there a permanent cure for this?
A:Unprotected sexual exposure followed by itchy vaginal discharge could be due to trichomoniasis or vaginal candidiasis. If this problem was there without sexual exposure, then it is more likely to be due to vaginal candidiasis. Whatever may be the reason, you need to get test for sexually transmitted infections (STIs) for yourself and your partner, like VDRL and HIV antibodies. Also get your blood and urine tested for sugar. Consult a dermatologist/gynaecologist for further management.